Alert archive / Alabama / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 69, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Mar 27, 2009, 7:24 AM CDT for Barbour County, Alabama. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 27, 2009, 7:24 AM CDT (12:24 UTC)
- Expired
- Mar 27, 2009, 7:44 AM CDT
- In force
- 20 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
County Barbour County, AL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 0.4 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 31 J/kg
- Mixed-layer CIN
- -249 J/kg
- Mixed-layer LCL
- 674 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 230 m²/s²
- 0-3 km storm-relative helicity
- 273 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KBMX 271224
SVRBMX
ALC005-271300-
/O.NEW.KBMX.SV.W.0069.090327T1224Z-090327T1300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
724 AM CDT FRI MAR 27 2009
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN BARBOUR COUNTY IN SOUTHEAST ALABAMA...
THIS INCLUDES THE CITY OF EUFAULA...
* UNTIL 800 AM CDT
* AT 723 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR BLUE SPRINGS STATE PARK...
OR 7 MILES SOUTHEAST OF CLIO...AND MOVING EAST AT 25 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
TEXASVILLE...GAINO...RICHARDS CROSSROADS AND OSCO
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
&&
LAT...LON 3182 8556 3191 8512 3178 8512 3177 8516
3174 8520 3171 8522 3171 8541 3163 8541
3162 8542 3162 8555
TIME...MOT...LOC 1224Z 248DEG 22KT 3166 8549
$$1 follow-up statement
000
WWUS54 KBMX 271244
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
744 AM CDT FRI MAR 27 2009
ALC005-271254-
/O.CAN.KBMX.SV.W.0069.000000T0000Z-090327T1300Z/
BARBOUR AL-
744 AM CDT FRI MAR 27 2009
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN BARBOUR COUNTY IS
CANCELLED...
LAT...LON 3182 8556 3191 8512 3178 8512 3177 8516
3174 8520 3171 8522 3171 8541 3163 8541
3162 8542 3162 8555
TIME...MOT...LOC 1244Z 235DEG 24KT 3175 8536
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 27, 6:25 AM CDT, 59 minutes earlier.
Area forecast discussion, Mar 27, 6:25 AM CDT, 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 625 AM CDT FRI MAR 27 2009 .UPDATE...FOR 12Z AVIATION. && .DISCUSSION... SHOWERS AND THUNDERSTORMS SPREADING NORTHWARD ACROSS THE AREA THIS MORNING IN ASSOCIATION WITH AN IMPULSE/LLJ TRACKING EASTWARD ALONG THE GULF COAST. THIS ACTIVITY WILL CONTINUE TO PUSH NORTHEAST THROUGH THE EARLY MORNING HOURS...AND PUSH EAST OF CENTRAL ALABAMA BY MIDDAY. WARM FRONTAL BOUNDARY HAS PUSHED NORTH OF THE AREA AS DEWPOINTS ARE NOW IN THE LOWER 60S AT MOST LOCATIONS. A STRONGER SYSTEM WHICH WILL BRING THE CHANCE OF STRONG TO SEVERE THUNDERSTORMS TO THE AREA LATE TONIGHT AND SATURDAY WILL ROTATE OUT OF THE FOUR CORNERS REGION THIS MORNING AND CROSS THE SOUTHERN PLAINS. AS THE SYSTEM HEADS NORTHEAST TOWARD THE GREAT LAKES...A COLD FRONT WILL PUSH THROUGH CENTRAL ALABAMA SATURDAY. AHEAD OF THIS SYSTEM...EXPECT A SURGE OF MOISTURE /ANOTHER WARM FRONT/ LATE THIS AFTERNOON AS SOUTHERLY FLOW INCREASES...WITH MOST SHOWER AND THUNDERSTORM DEVELOPMENT HOLDING OFF TIL EARLY EVENING. AIRMASS RECOVERY AND TIMING OF THE NEXT MOISTURE SURGE NORTHWARD WILL DICTATE IF ANY STORMS DEVELOPMENT THIS AFTERNOON. WILL LEAVE CHANCE POPS IN...AS DEWPOINTS WILL REMAIN IN THE 60S AND ANY BREAKS IN THE CLOUDS COULD SPARK ISOLATED TO SCATTERED DEVELOPMENT. AHEAD OF THE STORM SYSTEM TONIGHT...EXPECT CELLS TO DEVELOP IN VICINITY OF THE WARM FRONT ACROSS CENTRAL ALABAMA AND AREAS TO OUR WEST. INSTABILITIES WILL BE HIGH ENOUGH FOR THESE CELLS TO BECOME STRONG TO SEVERE QUICKLY. THIS ACTIVITY WILL EVENTUALLY CONSOLIDATE INTO MORE OF A LINEAR STRUCTURE AS IT PUSHES EASTWARD WITH AN EXPANDING LLJ. ALONG THE ACTUAL FRONTAL BOUNDARY...EXPECT ANOTHER LINE OF SHOWERS AND THUNDERSTORMS. ALL MODES OF SEVERE WEATHER WILL BE POSSIBLE TONIGHT AND SATURDAY. RAIN CHANCES WILL BE COMING TO AN END BY MIDDAY SATURDAY AS THE SYSTEM PULLS TO THE NORTHEAST. COOLER AND DRIER AIR WILL FILTER IN BEHIND THE SYSTEM...EXPECT SLIGHTLY BELOW NORMAL TEMPERATURES FOR SUNDAY...BEFORE SOUTHERLY FLOW RETURNS MONDAY. THE CHANCE OF RAIN RETURNS TUESDAY AND THURSDAY AS STORM SYSTEMS MOVE ACROSS THE REGION. 14 && .AVIATION...12Z TAF DISCUSSION. A FAIRLY LARGE RAIN SHIELD COVERING MOST OF CENTRAL ALABAMA AT 12Z WILL BEGIN TO DISSIPATE AND MOVE OFF TO THE EAST THROUGH THE MORNING HOURS. MAINLY IFR CONDITIONS WILL PREVAIL...ALONG WITH A SHORT LIVED LIFR AROUND TOI BETWEEN 12-13Z AS A LINE OF +TS MOVES THROUGH THE REGION. LOOK FOR CONDITIONS TO IMPROVE THROUGHOUT THE MORNING...FROM WEST TO EAST...WITH THE LIKELIHOOD THAT EVERYONE SHOULD SEE VFR CONDITIONS FOR A COUPLE OF HOURS THIS AFTERNOON...BUT THIS WILL NOT LAST LONG AS CONDITIONS WILL DETERIORATE AGAIN FRIDAY EVENING. ONE FINAL LOW PRESSURE SYSTEM IS PROGGED TO MOVE ACROSS ALABAMA BEGINNING AROUND MIDNIGHT AND WILL SLOWLY TREK ACROSS THE STATE WITH A GOOD CHANCE OF SEVERE WEATHER EVERYWHERE ON SATURDAY. 27 && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 70 54 70 41 57 / 70 60 80 20 10 ANNISTON 70 58 71 43 59 / 70 70 90 20 10 BIRMINGHAM 70 60 70 43 57 / 60 80 80 20 10 TUSCALOOSA 74 62 69 44 61 / 50 80 70 20 10 CALERA 70 61 69 43 59 / 70 80 80 20 10 AUBURN 67 59 72 44 60 / 90 60 80 20 10 MONTGOMERY 73 64 71 47 63 / 80 80 80 20 10 TROY 72 63 71 47 64 / 90 80 80 20 10 && .BMX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH IN EFFECT UNTIL 1 PM FOR AUTAUGA... BIBB...CHILTON...COOSA...DALLAS...ELMORE...LOWNDES... MONTGOMERY...PERRY...SHELBY...CHAMBERS...LEE...MACON... RUSSELL...TALLAPOOSA...BARBOUR...BULLOCK AND PIKE... GREENE...HALE...MARENGO AND SUMTER COUNTIES. &&
Hazardous weather outlook, Mar 27, 5:30 AM CDT, 1 hour 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 530 AM CDT FRI MAR 27 2009 ALZ011>015-017>050-281130- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 530 AM CDT FRI MAR 27 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TODAY AND TONIGHT. THE FIRST ROUND OF POTENTIALLY SEVERE WEATHER WILL BE A CARRY OVER FROM THURSDAY NIGHT...AND WILL BE SHORT LIVED. THIS CONVECTIVE WEATHER IS EXPECTED TO BE EAST OF THE AREA BY NOON. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE GENERALLY ALONG AND SOUTH OF INTERSTATE 20 THROUGH NOON. A SMALL THREAT OF ISOLATED TORNADOES AND DAMAGING WINDS EXIST IN FAR SOUTHEASTERN PARTS OF CENTRAL ALABAMA. THIS INCLUDES THE CITIES OF TROY...UNION SPRINGS...EUFAULA...AND PHENIX CITY. THIS THREAT WILL END BY AROUND 9 AM AS THE STRONGER ACTIVITY PUSHES EASTWARD AND OUT OF THE AREA. ALTHOUGH SOME ISOLATED SEVERE STORMS ARE POSSIBLE BY LATE THIS AFTERNOON...THE NEXT ROUND OF POTENTIALLY SEVERE WEATHER WILL START GENERALLY AFTER 10 PM TONIGHT AND LAST THE THROUGH THE REMAINDER NIGHT. ALL FACETS OF SEVERE WEATHER WILL BE POSSIBLE...INCLUDING TORNADOES...DAMAGING WINDS...LARGE HAIL...AND LOCALLY HEAVY RAINFALL. THE SEVERE WEATHER SCENARIO REMAINS QUITE COMPLEX. DO NOT CONCENTRATE ON THE TIMING...HAVE YOUR SEVERE WEATHER PLANS READY TO GO...AND TAKE ACTION IF WATCHES OR WARNINGS ARE ISSUED TONIGHT. THIS WEATHER SCENARIO HAS THE POTENTIAL TO BECOME QUITE DANGEROUS. HAVE YOUR NOAA WEATHER RADIO ON ALERT OR MONITOR TELEVISION AND RADIO REPORTS IN CASE SEVERE OR FLASH FLOOD WARNINGS ARE ISSUED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SEVERE THUNDERSTORMS WILL CONTINUE ACROSS MUCH OF CENTRAL ALABAMA THROUGH SATURDAY AFTERNOON. ALL FACETS OF SEVERE WEATHER WILL BE POSSIBLE...INCLUDING TORNADOES...DAMAGING WINDS...LARGE HAIL...AND LOCALLY HEAVY RAINFALL. THIS WEATHER SCENARIO HAS THE POTENTIAL TO BECOME QUITE DANGEROUS. SEVERE STORMS WILL BE POSSIBLE ALONG AND AHEAD OF AN APPROACHING COLD FRONT. THE FRONT SHOULD PUSH THROUGH CENTRAL ALABAMA BY LATE SATURDAY AFTERNOON...BRINGING THE SEVERE THREAT TO AN END. SEVERAL LOCATIONS HAVE RECEIVED 2 TO 4 INCHES OF RAINFALL THE PAST FEW DAYS. AN ADDITIONAL 2 TO 4 INCHES WILL BE POSSIBLE THROUGH SATURDAY...GIVING CENTRAL ALABAMA A TOTAL RAINFALL FROM WEDNESDAY THROUGH SATURDAY OF 4 TO 8 INCHES..WITH ISOLATED HIGHER TOTALS. DUE TO THE LARGE RAINFALL TOTALS...SOME RIVERS WILL EXPERIENCE FLOODING BY SATURDAY WHICH MAY LAST THROUGH MONDAY. A FEW STRONG STORMS ARE POSSIBLE ON THURSDAY. THE STORM TRACK REMAINS QUITE ACTIVE AND ANOTHER SYSTEM WILL IMPACT CENTRAL ALABAMA BY THURSDAY. UNCERTAINTY IN THE TIMING AND AVAILABLE INSTABILITY EXIST...SO STAY TUNED TO LATER FORECAST AS DETAILS BECOME CLEARER. MAKE SURE THAT YOUR SEVERE WEATHER PLANS ARE IN PLACE AND BE READY TO TAKE ACTION IF WARNINGS ARE ISSUED. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT WILL BE NECESSARY THROUGH SATURDAY. 75/LINHARES
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 10:36 PM CDT | Areal Flood Advisory | BMX | Marengo | 4 hr |
| Mar 26, 11:41 PM CDT | Areal Flood Advisory | BMX | Autauga, Dallas, Lowndes, Perry | 4 hr |
| Mar 27, 1:51 AM CDT | Flash Flood Watch | BMX | Autauga, Barbour, Bibb, Bullock, Chambers, Chilton and 16 more | 9 hr |
| Mar 27, 2:42 AM CDT | Areal Flood Advisory | BMX | Marengo | 3 hr |
| Mar 27, 3:51 AM CDT | Areal Flood Advisory | BMX | Autauga, Dallas, Greene, Hale, Lowndes, Marengo and 2 more | 3 hr |
| Mar 27, 6:37 AM CDT | Severe Thunderstorm Warning | BMX | Montgomery, Pike | 38 min |
| Mar 27, 6:58 AM CDT | Severe Thunderstorm Warning | BMX | Barbour, Pike | 32 min |
| Mar 27, 7:31 AM CDT | Areal Flood Warning | BMX | Autauga, Dallas, Greene, Hale, Lowndes, Marengo and 1 more | 4 hr |
| Mar 27, 7:43 AM CDT | Areal Flood Advisory | BMX | Barbour, Bibb, Bullock, Chambers, Chilton, Coosa and 8 more | 3 hr |
| Mar 27, 8:13 AM CDT | River Flood Warning | BMX | Montgomery | 3 days |
| Mar 27, 2:41 PM CDT | Flash Flood Watch | BMX | Autauga, Barbour, Bibb, Bullock, Chambers, Chilton and 15 more | 17 hr |
Nearby
Severe Thunderstorm Warnings in Alabama, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.